Colorado, 2014Tornado and Hail in Colorado, May 25, 2014
May 25, 2014 · NWS PUB · 3 events in 2 counties and zones
A tornado occurred causing minor tree damage. Hail up to half dollar size also occurred north of Divide.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A tornado occurred causing minor tree damage. Hail up to half dollar size also occurred north of Divide.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at May 25, 10:29 AM MST, 10 minutes earlier.
Area forecast discussion, May 25, 10:29 AM MST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1129 AM MDT SUN MAY 25 2014
.UPDATE...
ISSUED AT 941 AM MDT SUN MAY 25 2014
QUICK UPDATE TO INCORPORATE LATEST OBS DATA AS WELL AS SATELLITE
AND RADAR TRENDS. DRY SLOT IS IN FULL EFFECT ACROSS THE E
PLAINS...BUT AS OF 945 AM CU ARE POPPING OVER THE E MTS AND FEEL
THAT MIDDAY MT CONVECTION IS ON TRACK. MOORE
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 420 AM MDT SUN MAY 25 2014
SATELLITE IMAGES THIS MORNING SHOW UPR LOW CENTER OVR SWRN CO.
FORECAST MODELS HAVE THE LOW TRACKING SLOWLY EAST OR EAST-
SOUTHEASTWARD THROUGH TONIGHT. BY 12Z MON THE MODELS GENERALLY SHOW
THE UPR LOW CENTER OVR NE OR NORTH CENTRAL NM.
SHOULD BE DRY THRU THE MORNING HOURS ACRS THE SERN PLAINS...WHILE
SOME LIGHT PCPN CONTINUES ALONG THE CONTDVD. BY LATE MORNING WL
PROBABLY SEE SOME PCPN DEVELOPING ALONG THE ERN MTNS AND MAYBE IN
THE SAN LUIS VALLEY. THE DURING THE AFTERNOON HOURS...SHOWERS/TSTMS
SHOULD SPREAD TO OR DEVELOP OVR SOME OF THE SERN PLAINS.
PRECIPITABLE WATER VALUES TODAY ARE EXPECTED TO BE A LITTLE DRIER
THAN YESTERDAY AND THE 4KM NSSL WRF AND RAP13 SHOW VERY LITTLE
CHANCE FOR PCPN OVR THE SERN PLAINS TODAY...AND GENERALLY SCT OR
HIGHER POPS OVR THE HYR TRRN. THE NAM AND GFS ARE SHOWING MORE
WIDESPREAD PCPN. SOME LIGHT SNOW ACCUMULATIONS CAN STILL BE
EXPECTED OVR THE HIGHER MTN AREAS TODAY. MOST STORMS TODAY WL AGAIN
BE SLOW MOVING AS THE STEERING FLOW IS FAIRLY LIGHT. THE FLOW OVR
THE FAR SERN PLAINS IS EXPECTED TO BE A LITTLE FASTER.
WITH SLOW MOVING STORMS AND THE POTENTIAL FOR TRAINING ECHOES THIS
AFTERNOON AND EVENING OVR THE BURN SCARS...THERE COULD AGAIN BE
FLASH FLOODING CONCERNS.
BY LATE TONIGHT THE LATEST NAM HAS MOST PCPN ENDING...ALTHOUGH SOME
SHOWERS/TSTMS MAY CONTINUE OVR THE FAR SERN PLAINS. THE ECMWF IS
SIMILAR TO THE NAM. THE GFS KEEPS CHANCES FOR PCPN OVR MUCH OF THE
AREA THRU THE NIGHT. WL COMPROMISE AND KEEP SOME ISOLD POPS MOST
AREAS DURING THE LATE NIGHT HOURS.
.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 420 AM MDT SUN MAY 25 2014
MONDAY-MONDAY NIGHT...FLOW ALOFT BECOMES MORE NORTHERLY THROUGH THE
PERIOD AS UPPER LOW PROGGED AROUND THE CENTRAL COLORADO AND NEW
MEXICO BORDER EARLY MONDAY MORNING SLOWLY MOVES SOUTH AND EAST INTO
THE WESTERN TEXAS AND OKLAHOMA PANHANDLE MONDAY NIGHT. WITH THE
PROXIMITY OF THE UPPER LOW...COULD SEE SOME SHOWERS ONGOING ACROSS
THE AREA MONDAY MORNING. THERE LOOKS TO BE SOME DRYING IN THE
DEVELOPING NORTHERLY FLOW ALOFT...HOWEVER....THERE STILL LOOKS TO BE
ENOUGH RESIDUAL MOISTURE TO SUPPORT SCATTERED AFTERNOON AND EARLY
EVENING SHOWERS AND THUNDERSTORMS...ESPECIALLY OVER AND NEAR THE
HIGHER TERRAIN WITH LOCALLY HEAVY RAINFALL STILL THE MAIN STORM
THREAT.
TUESDAY-WEDNESDAY...A WARMING AND DRYING TREND LOOKS TO BE IN THE
OFFING AS SHORT WAVE RIDGING BUILDING ACROSS THE AREA TUESDAY GIVES
WAY TO SLOWLY INCREASING SOUTHWESTERLY FLOW ALOFT ACROSS WESTERN
COLORADO WEDNESDAY IN ADVANCE OF ANOTHER EASTERN PACIFIC SYSTEM
DIGGING INTO THE PAC NORTHWEST. THIS SHOULD LEAD TO A MORE TYPICAL
LATE SPRING/EARLY SUMMER PATTERN OF MORNING SUNSHINE GIVING WAY TO
AFTERNOON CLOUDS AND ISOLATED SHOWERS AND THUNDERSTORMS OVER AND
NEAR THE HIGHER TERRAIN ALONG WITH TEMPERATURES TO WARMING BACK TO
ABOVE SEASONAL AVERAGES.
THURSDAY-SATURDAY...SHOULD SEE NEAR SEASONAL TEMPERATURES WITH
INCREASING CHANCES OF MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS THROUGH THE PERIOD...AS AVAILABLE MOISTURE INCREASES
WITHIN THE SOUTH TO SOUTHWEST FLOW ALOFT...WITH THE PAC NORTHWEST
SYSTEM DIGGING ACROSS THE GREAT BASIN AND THEN SLOWLY LIFTING OUT
ACROSS THE NORTHERN ROCKIES.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1124 AM MDT SUN MAY 25 2014
CONVECTIVE ACTIVITY WAS DEVELOPING OVER THE HIGHER TERRAIN AS OF
11 AM...AND IS EXPECTED TO REMAIN MAINLY CONFINED TO THE HIGHER
ELEVATIONS DUE TO THEFORECAST N-NW STORM TRACK. CONVECTION WILL BE
NEAR ENOUGH TO THE THREE MAIN TAF SITES OF KCOS...KPUB AND KALS TO
WARRANT VCTS THROUGH 02Z...WITH VCSH LASTING A COUPLE HOURS BEYOND
THAT. STORMS WILL MOST LIKELY PRODUCE SMALL HAIL...GUSTY ERRATIC
WINDS WITH GUSTS UP TO 50 MPH...FREQUENT CG LTG AND PERIODS OF
HEAVY RAIN. AFTERWARDS...VFR CONDITIONS ARE EXPECTED THROUGH THE
REMAINDER OF THE NIGHT AND MONDAY MORNING. MOORE
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
UPDATE...MOORE
SHORT TERM...28
LONG TERM...MW
AVIATION...MOORE
Hazardous weather outlook, May 25, 10:04 AM MST, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1104 AM MDT SUN MAY 25 2014
COZ058>089-093>099-261300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1104 AM MDT SUN MAY 25 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS ARE EXPECTED TO DEVELOP...MAINLY OVER THE HIGHER
TERRAIN AND IMMEDIATELY ADJACENT PLAINS...AND CONTINUE INTO THE
EVENING HOURS. MANY OF THE STORMS ARE EXPECTED TO BE SLOW MOVING
AND COULD PRODUCE HEAVY RAIN. IF HEAVY RAIN MOVES OVER OR DEVELOPS
ON AREA BURN SCARS...FLASH FLOODING WILL BE A CONCERN. OTHER
THUNDERSTORM THREATS TODAY WILL BE DANGEROUS CLOUD TO GROUND
LIGHTNING AND WIND GUSTS AROUND 40 MPH. SOME OF THE STRONGER
STORMS COULD ALSO PRODUCE HAIL UP TO THE SIZE OF DIMES.
OVER THE HIGHER MOUNTAIN AREAS...LIGHT SNOW ACCUMULATIONS WILL BE
POSSIBLE TODAY AND THIS EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED OVER MUCH OF THE AREA AGAIN ON MONDAY...WITH THE BEST
COVERAGE OF STORMS OVER AND NEAR THE MOUNTAINS. THE MAIN STORM
THREATS WILL CONTINUE TO BE LOCALLY HEAVY RAINFALL...ALONG WITH
LIGHTNING...SMALL HAIL AND GUSTY WINDS TO AROUND 40 MPH.
DRIER CONDITIONS ARE EXPECTED TUESDAY AND WEDNESDAY...THOUGH THERE
WILL REMAIN ENOUGH MOISTURE FOR ISOLATED AFTERNOON THUNDERSTORMS
ACROSS THE HIGHER TERRAIN. ISOLATED TO SCATTERED THUNDERSTORMS
WILL REMAIN IN THE FORECAST THURSDAY THROUGH SATURDAY. THE MAIN
STORM THREATS BEING CLOUD TO GROUND LIGHTNING AND WIND GUSTS AROUND
45 MPH.
.SPOTTER INFORMATION STATEMENT...
WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING ACROSS SOUTH CENTRAL AND
SOUTHEASTERN COLORADO.
27/06
In the hours before
Local storm report, May 25, 5:21 AM MST, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
621 AM MDT SUN MAY 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM HEAVY RAIN 9 NE PENROSE 38.53N 104.90W
05/25/2014 M1.52 INCH EL PASO CO USGS RAIN GAUGE
&&
28Special weather statement, May 25, 10:27 AM MST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1127 AM MDT SUN MAY 25 2014
COZ081-082-085-251745-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-PIKES PEAK ABOVE 11000 FT CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
1127 AM MDT SUN MAY 25 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TELLER AND NORTHWESTERN
EL PASO COUNTIES UNTIL 1145 AM MDT...
AT 1123 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER CHIPITA PARK...OR 11 MILES NORTHWEST OF COLORADO
SPRINGS...MOVING NORTHWEST AT 35 MPH.
THIS STORM IS PASSING JUST TO THE SOUTHWEST OF THE WALDO CANYON BURN
SCAR. RADAR ESTIMATES THIS STORM IS PRODUCING UP TO 0.4 INCHES OF
RAIN. IF THIS STORM MOVES FURTHER NORTH THAN EXPECTED...RAIN CAN
FALL OVER THE WALDO CANYON BURN SCAR. ADDITIONAL THUNDERSTORM
DEVELOPMENT IS POSSIBLE IN THE REGION...AND OTHER STORMS COULD
APPROACH OR PASS OVER THE WALDO CANYON BURN SCAR.
LOCATIONS IMPACTED INCLUDE...
WESTERN COLORADO SPRINGS...WOODLAND PARK...MANITOU SPRINGS...GREEN
MOUNTAIN FALLS...PIKES PEAK...CHIPITA PARK...CASCADE...
CASCADE-CHIPITA PARK...DIVIDE AND CRYSTOLA.
LAT...LON 3888 10487 3879 10506 3905 10534 3912 10533
3913 10503
TIME...MOT...LOC 1723Z 146DEG 29KT 3890 10503
PGWSpecial weather statement, May 25, 10:37 AM MST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1137 AM MDT SUN MAY 25 2014
COZ081-082-084-085-251800-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-PIKES PEAK ABOVE 11000 FT CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
1137 AM MDT SUN MAY 25 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TELLER AND NORTHWESTERN
EL PASO COUNTIES UNTIL 1200 PM MDT...
AT 1135 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAIN SHOWER OVER CHIPITA PARK...OR 11 MILES NORTHWEST OF COLORADO
SPRINGS...MOVING NORTHWEST AT 35 MPH.
THIS SHOWER IS PASSING OVER THE EXTREME WESTERN PORTIONS OF THE
WALDO CANYON BURN SCAR. RAINFALL AMOUNTS UP TO .20 INCHES WILL BE
POSSIBLE ON THE WESTERN PORTIONS OF THE WALDO BURN SCAR WITH THIS
STORM...HOWEVER IF THIS STORM INTENSIFIES FURTHER THEN HEAVIER
AMOUNTS WILL BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
WESTERN COLORADO SPRINGS...WOODLAND PARK...MANITOU SPRINGS...GREEN
MOUNTAIN FALLS...PIKES PEAK...CHIPITA PARK...CASCADE...
CASCADE-CHIPITA PARK...DIVIDE AND CRYSTOLA.
LAT...LON 3890 10485 3880 10504 3909 10534 3913 10533
3913 10500
TIME...MOT...LOC 1735Z 146DEG 29KT 3892 10500
PGWTornado, Teller
- When
- May 25, 10:39 AM MST to 10:42 AM MST
- Where
- Teller County, 1.49 mi ESE of Florissant to 1.41 mi ESE of Florissant
- Rating
- EF0
- Path length
- 0.08 mi
- Path width
- 25 yd
- Reported by
- Public
- Coordinates
- 38.928, -105.267
A short-lived tornado occurred just south of Florissant.
Hail, El Paso
- When
- May 25, 11:48 AM MST to 11:53 AM MST
- Where
- El Paso County, 1.28 mi ESE of Palmer Lake
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.110, -104.900
Hail accumulated to a depth of 2 inches.
Hail, Teller
- When
- May 25, 1:23 PM MST to 1:28 PM MST
- Where
- Teller County, 4.18 mi N of Divide
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.000, -105.150
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Debris Flow in Colorado, May 25, 20143 deaths · $25,000 · 1 event
- Rip Current in Texas, May 25, 20141 death · 2 injured · 1 event
- Hail and Damaging Winds in Georgia, May 25, 2014$761,000 · 2 in hail · 28 events
- Tornado and Flash Flooding in Texas, May 25 to 26, 2014$61,000 · EF0 · 16 events
- Damaging Wind and Heavy Rain in Kentucky, May 25, 2014$28,000 · 61 kt wind · 2 events
- Tornado and Flash Flooding in Texas, May 25, 2014$17,000 · EF0 · 12 events
- Flood in Colorado, May 25 to 31, 2014$25,000 · 1 event
- Flash Flooding and Flooding in Florida, May 25 to 29, 2014$6,000 · 1.75 in hail · 15 events
- Hail and Damaging Winds in Florida, May 25, 2014$11,000 · 1.5 in hail · 11 events
- Hail in Connecticut, May 25, 20141 injured · 1.75 in hail · 4 events
- Hail in Massachusetts, May 25, 2014$5,000 · 1.75 in hail · 9 events
- Hail and Damaging Wind in Georgia, May 25, 20141.25 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 509836, 509830, 509832.